Alert archive / Indiana / Gale Warnings in 2016

Gale Warning 15, NWS Northern Indiana

December 13, 2016

NWS Northern Indiana issued this gale warning at Dec 13, 2016, 4:26 AM EST. It took effect at Dec 14, 2016, 5:00 AM EST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2016, 4:26 AM EST (09:26 UTC)
In effect from
Dec 14, 2016, 5:00 AM EST
Expired
Dec 15, 2016, 10:00 AM EST
In force
29 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

209 
WHUS73 KIWX 130926
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 AM EST TUE DEC 13 2016

LMZ043-046-131730-
/O.NEW.KIWX.SC.Y.0071.161213T1600Z-161214T1000Z/
/O.NEW.KIWX.GL.W.0015.161214T1000Z-161215T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
426 AM EST TUE DEC 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM
EST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
EST WEDNESDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS TODAY BACKING SOUTHWEST TONIGHT
  THEN VEERING NORTHWEST TO 35 KNOT GALES WEDNESDAY MORNING.

* WAVES: 3 TO 6 FEET BUILDING TO 10 TO 14 FEET DURING THE GALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
009 
WHUS73 KIWX 131545
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 AM EST TUE DEC 13 2016

LMZ043-046-132345-
/O.CON.KIWX.SC.Y.0071.161213T1600Z-161214T1000Z/
/O.CON.KIWX.GL.W.0015.161214T1000Z-161215T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 AM EST TUE DEC 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS TODAY BACKING SOUTHWEST 
  TONIGHT THEN VEERING NORTHWEST TO 35 KNOT GALES WEDNESDAY 
  MORNING. 

* WAVES: 3 TO 6 FEET BUILDING TO 10 TO 14 FEET DURING THE GALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
405 
WHUS73 KIWX 132036
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EST TUE DEC 13 2016

LMZ043-046-140445-
/O.CON.KIWX.SC.Y.0071.000000T0000Z-161214T1000Z/
/O.CON.KIWX.GL.W.0015.161214T1000Z-161215T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
336 PM EST TUE DEC 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS TODAY BACKING SOUTHWEST 
  TONIGHT THEN VEERING NORTHWEST TO 35 KNOT GALES WEDNESDAY 
  MORNING. 

* WAVES: 3 TO 6 FEET BUILDING TO 10 TO 14 FEET DURING THE GALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
469 
WHUS73 KIWX 140339
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1039 PM EST TUE DEC 13 2016

LMZ043-046-141145-
/O.CON.KIWX.SC.Y.0071.000000T0000Z-161214T1000Z/
/O.CON.KIWX.GL.W.0015.161214T1000Z-161215T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1039 PM EST TUE DEC 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 10 AM EST
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

* WINDS: WEST TO 25 KNOTS OVERNIGHT THEN VEERING WEST-NORTHWEST TO
  30 KNOTS WITH GUSTS TO 35 KNOT GALES WEDNESDAY THROUGH WEDNESDAY
  NIGHT.

* WAVES: 3 TO 6 FEET BUILDING TO 10 TO 14 FEET WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
969 
WHUS73 KIWX 141023
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
523 AM EST WED DEC 14 2016

LMZ043-046-141830-
/O.EXP.KIWX.SC.Y.0071.000000T0000Z-161214T1000Z/
/O.CON.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
523 AM EST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY.

* WINDS: WEST-NORTHWEST TO 30 KNOTS. GUSTS UP TO 40 KNOT GALES
  THIS AFTERNOON THROUGH TONIGHT.

* WAVES: BUILDING TO 9 TO 14 FEET TONIGHT.

* FREEZING SPRAY TONIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
671 
WHUS73 KIWX 141558
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EST WED DEC 14 2016

LMZ043-046-150000-
/O.CON.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1058 AM EST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. 

* WINDS: WEST-NORTHWEST TO 30 KNOTS. GUSTS UP TO 40 KNOT GALES 
  THIS AFTERNOON THROUGH TONIGHT. 

* WAVES: BUILDING TO 9 TO 14 FEET TONIGHT.

* FREEZING SPRAY TONIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
051 
WHUS73 KIWX 142050
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EST WED DEC 14 2016

LMZ043-046-150500-
/O.CON.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 PM EST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. 

* WINDS: WEST TO 30 KNOTS. GUSTS UP TO 40 KNOT GALES THROUGH
  TONIGHT.

* WAVES: BUILDING TO 9 TO 14 FEET TONIGHT.

* FREEZING SPRAY TONIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
168 
WHUS73 KIWX 150357
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 PM EST WED DEC 14 2016

LMZ043-046-151200-
/O.CON.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 PM EST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. 

* WINDS: WEST-NORTHWEST TO 30 KNOTS. GUSTS UP TO 40 KNOT GALES
  THROUGH TONIGHT.

* WAVES: 9 TO 14 FEET OVERNIGHT...6 TO 12 FEET THURSDAY.

* FREEZING SPRAY OVERNIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
186 
WHUS73 KIWX 150919
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EST THU DEC 15 2016

LMZ043-046-151500-
/O.CON.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
419 AM EST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* WINDS: WEST-NORTHWEST TO 30 KNOTS. GUSTS UP TO 35 KNOT GALES
  THIS MORNING.

* WAVES: 8 TO 12 FEET.

* FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
143 
WHUS73 KIWX 151454
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 AM EST THU DEC 15 2016

LMZ043-046-152300-
/O.EXP.KIWX.GL.W.0015.000000T0000Z-161215T1500Z/
/O.NEW.KIWX.SC.Y.0072.161215T1500Z-161216T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
954 AM EST THU DEC 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...
...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY.
THE GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING. 

* WINDS: WEST 15 TO 20 KNOTS. GUSTS UP TO 25 KNOTS TODAY.

* WAVES: 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 13, 4:14 AM EST, 12 minutes earlier.

Area forecast discussion, Dec 13, 4:14 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
414 AM EST Tue Dec 13 2016

.SYNOPSIS...
Issued at 403 AM EST Tue Dec 13 2016

A cold front will move across the area today, likely
accompanied by a period of snow, especially along and southeast of
U.S. Route 24. High pressure will build into the area tonight
providing dry weather and very cold temperatures. Another cold front
will move across the area Wednesday bringing even colder air into
the area along with lake effect snow over northern portions of the
area. It will also be windy behind the front resulting in blowing
and drifting snow over southwestern Michigan and the adjacent
counties in northern Indiana Wednesday night and Thursday. A low
pressure system will move northeast across the area on Saturday.
Warmer temperatures and snow are expected in advance of this
system Friday. The snow is expected to change to rain across at
least the south half of our area by Saturday, with a period of
freezing rain and sleet possible during the change over. As this
system moves northeast of the Great Lakes Sunday, colder air will
move in, causing more lake effect snow. High pressure is expected
to linger over the area early next week resulting in dry weather
with cold temperatures, but there will be a slow warming trend.

&&

.SHORT TERM...(Today and Tonight)
Issued at 403 AM EST Tue Dec 13 2016

Shrtwv rotating beneath deep closed upr low over nrn Sask pushing
a cdfnt across the Midwest which will sweep across our cwa this
morning. A band of snow was developing along the front over ne IL
with a second area of precip breaking out farther south in
response to low level thetaE advection/isentropic lift ahead of
the front. This lift should be enhanced by a vort max movg rapidly
east from Nebraska, likely causing snow across our area this
morning. Highest pops across the s-se where best moisture
advection will occur. Increasing gradient winds along the front
should mix out stout sfc based inversion allowing temps to rise
into the 20s before strong caa leads to slowly falling temps this
aftn. High pressure will ridge into the area tonight and combined
with clearing skies and snow covered ground provide another night
of strong radiational cooling allowing temps to fall into the
single digits, with a few spots prbly going below zero.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 403 AM EST Tue Dec 13 2016

Another shrtwv expected to rotate around srn periphery of
closed low movg slowly east across nrn Ontario will send a
reinforcing shot of cold air into our area Wed. Highs only expected
in the teens Wed with lows Wed night in the single digits. A brisk
w-nw wind should result in wind chills apchg -15 advisory
criteria early thu morning. Lake effect snow likely by Wed eve as
winds veer nw. Low dgz will limit accums but brisk winds combined
with small flake size may result in sgfnt reductions to vsbys.

Winds and lake effect snow will diminish Thu as the arctic high
builds in. Highs only expected in the single digits thu, falling
blo zero over most of the cwa thu ngt. Strong waa on backside of
retreating high and ahead of low pressure movg into the
srn/central plains should cause snow to spread into the area by
Friday eve. Medium range models in decent agreement that this low
will track ne across nrn IN/sern MI Sat/Sat ngt, but still
sufficient timing/strength differences to make confidence in ptype
fcsts fairly low. Attm, based on model consensus track, expect
snow to change over to rain over at least the srn portion of cwa
with a period of sleet/zr ocrg during the transition. As the low
pulls away sat ngt/sunday, another surge of arctic air in its wake
should cause more lake effect snows in this timeframe, with temps
falling back into the single digits by Monday morning. Flow aloft
expected to become zonal across the conus early next week
resulting in dry wx with a slow warming trend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1244 AM EST Tue Dec 13 2016

No significant changes to previous TAFs with initial concern
continuing to be fog/stratus potential the remainder of the night.
While nearby sites have dropped to 1/2sm or less at times, both
sites have been spared thus far with MVFR vsbys. Slow downward
trend should continue, but agree with previous shift on low
confidence on LIFR vsby/cigs at the present time as mid clouds
were rapidly streaming in and may temper any further development.

Focus then shifts to weak wave and eventually an arctic cold front,
both of which could have a period of light snow, especially at
KFWA where MVFR/IFR cigs/vsbys could occur.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 11 AM this morning to 5 AM EST
     Wednesday for LMZ043-046.

     Gale Warning from 5 AM Wednesday to 10 AM EST Thursday for
     LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 12, 3:44 PM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EST MON DEC 12 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-132045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
344 PM EST MON DEC 12 2016 /244 PM CST MON DEC 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PERIOD SNOW WILL BE POSSIBLE ON TUESDAY...BEST CHANCES ALONG
AND SOUTHEAST OF US 24 IN INDIANA AND OHIO MID MORNING THROUGH MID
AFTERNOON. A QUICK INCH OF SNOW WILL BE POSSIBLE IN THESE AREAS
WHICH COULD BRIEFLY DISRUPT TRAVEL.

BITTER COLD TEMPERATURES AND WIND CHILLS ARE EXPECTED TUESDAY
NIGHT THROUGH FRIDAY.

A WINTRY MIX OF SNOW...FREEZING RAIN...AND RAIN MAY CREATE
HAZARDOUS TRAVEL CONDITIONS LATE FRIDAY THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-132045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
344 PM EST MON DEC 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Dec 12, 11:58 PM EST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1158 PM EST Mon Dec 12 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-130700-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of...Michigan City...La Porte...South Bend...
Mishawaka...New Carlisle...Walkerton...Elkhart...Goshen...
Nappanee...Lagrange...Topeka...Shipshewana...Angola...Fremont...
Kendallville...Ligonier...Albion...Auburn...Garrett...Knox...
North Judson...Bass Lake...Winamac...Francesville...Medaryville...
Plymouth...Bremen...Culver...Rochester...Akron...Warsaw...
Winona Lake...Syracuse...Mentone...Columbia City...Tri-Lakes...
South Whitley...Fort Wayne...New Haven...Monticello...Monon...
Brookston...Logansport...Royal Center...Peru...Grissom AFB...
Mexico...Wabash...North Manchester...Huntington...Roanoke...
Bluffton...Ossian...Decatur...Berne...Marion...Gas City...
Upland...Hartford City...Montpelier...Portland...Dunkirk...
Niles...Benton Harbor...St. Joseph...Fair Plain...
Benton Heights...Buchanan...Paw Paw Lake...Dowagiac...
Cassopolis...Marcellus...Sturgis...Three Rivers...White Pigeon...
Mendon...Coldwater...Bronson...Hillsdale...Jonesville...
Litchfield...Bryan...Edgerton...Wauseon...Archbold...Swanton...
Delta...Defiance...Sherwood...Hicksville...Napoleon...Deshler...
Liberty Center...Paulding...Antwerp...Payne...Ottawa...Leipsic...
Columbus Grove...Continental...Pandora...Van Wert...Ohio City...
Lima...Spencerville
1158 PM EST Mon Dec 12 2016 /1058 PM CST Mon Dec 12 2016/

...patchy dense fog early this morning...

Patchy dense fog may limit visibility to one quarter mile or less
early this morning. Motorists should use caution and expect to
encounter rapid changes in visibility... especially in rural
areas. The fog should gradually diminish by daybreak.
Special weather statement, Dec 13, 4:02 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
402 AM EST Tue Dec 13 2016

INZ006-007-MIZ079>081-OHZ001-002-131115-
Lagrange-Steuben-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-
Including the cities of...Lagrange...Topeka...Shipshewana...
Angola...Fremont...Sturgis...Three Rivers...White Pigeon...
Mendon...Coldwater...Bronson...Hillsdale...Jonesville...
Litchfield...Bryan...Montpelier...Edgerton...Wauseon...Archbold...
Swanton...Delta
402 AM EST Tue Dec 13 2016

...patchy dense fog early this morning...

Patchy dense fog will limit visibility to a quarter mile or less
early this morning. Motorists should use caution and expect to
encounter rapid changes in visibility... especially in rural
areas. The fog should gradually diminish by daybreak.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 4:26 AM ESTSmall Craft AdvisoryIWX25 hr

Nearby

Gale Warnings in Indiana, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.